Alert archive / North Carolina / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind chill advisory at Jan 4, 2018, 5:52 PM EST for 12 counties in North Carolina. It took effect at Jan 5, 2018, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2018, 5:52 PM EST (22:52 UTC)
- In effect from
- Jan 5, 2018, 1:00 AM EST
- Expired
- Jan 5, 2018, 10:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC
The radar
The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
445 WWUS42 KMHX 042252 WSWMHX URGENT - WINTER WEATHER MESSAGE National Weather Service Newport/Morehead City NC 552 PM EST Thu Jan 4 2018 ...BITTERLY COLD WIND CHILL VALUES EXPECTED FRIDAY MORNING... NCZ029-044>047-079>081-090>095-098-103-104-051100- /O.NEW.KMHX.WC.Y.0002.180105T0600Z-180105T1500Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 552 PM EST Thu Jan 4 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 0 to 5 degrees. * WHERE...Eastern North Carolina. * WHEN...From 1 AM to 10 AM EST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ http://www.weather.gov/Newport
1 follow-up statement
789 WWUS42 KMHX 050900 WSWMHX URGENT - WINTER WEATHER MESSAGE National Weather Service Newport/Morehead City NC 400 AM EST Fri Jan 5 2018 ...COLD WIND CHILL VALUES EXPECTED THIS MORNING... NCZ029-044>047-079>081-090>095-098-103-104-051500- /O.CON.KMHX.WC.Y.0002.000000T0000Z-180105T1500Z/ Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 400 AM EST Fri Jan 5 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 0 to 10 above. * WHERE...All of Eastern North Carolina. * WHEN...Until 10 AM EST this morning. * ADDITIONAL DETAILS...Cold wind chills are again possible tonight into Saturday morning as light winds and low temperatures in the single digits to the teens combine to produce wind chill values as low as 0 degrees. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ http://www.weather.gov/Newport
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind chill advisory went out at Jan 4, 2:49 PM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 4, 2:49 PM EST, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
249 PM EST Thu Jan 4 2018
.SYNOPSIS...
The circulation around deep low pressure east of New England
will keep arctic air in place across the region into the
weekend. High pressure will pass through from the west on
Sunday. A cold front will pass through Monday night. High
pressure will build in behind the front mid to late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 3 pm Thu...Any snow that melted today will refreeze
quickly tonight as temperatures fall into the mid teens inland,
and around 20 Outer Banks. West to northwest winds will make for
wind chill values in the single digits. Will issue a SPS to
cover both road conditions and wind chill readings.
&&
.SHORT TERM /FRIDAY/...
As of 3 pm Thu...Arctic airmass remains in place due to
circulation around large, deep low pressure just off New England
coast. Under clear skies, highs will be similar to today,
25-32.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 315 am Wednesday...The very cold temperatures persist
into Saturday with highs mainly in the mid to upper 20s, and
lows down in the lower to mid teens. Moderation of the airmass
starts by Sunday as upper heights rise with a persistent
longwave trough finally moving off the East Coast. Highs Sunday
will approach 40 degrees in spots, then with southwest flow
increasing ahead of a cold front, expect highs to surge into the
50s for Monday and Tuesday, which will fill more like summer
given recent readings. Showers will accompany the front Monday
and Monday night before moving offshore Tuesday. Dry for the
rest of the week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
Short Term /Through 18Z Friday/...
As of 1245 pm Thu...High confidence in VFR conditions through
the TAF period as dry high pressure builds over the area. Clear
skies will prevail through Friday with NW winds gusting to 20 kt
this afternoon and again late Friday morning and afternoon.
Long Term /Friday night through Tuesday/...
As of 320 am Wednesday...Cold arctic air will settle over the
area Thursday through Saturday before moderating a bit on
Sunday. VFR conditions are expected through the period with
mostly clear skies, with some warm-air advection mid clouds
returning on Sunday.
&&
.MARINE...
Short Term /through Fri/
As of 3 pm Thu...The pressure gradient will remain tight across
the marine area through Friday. Latest model runs show no change
needed to current gale/small craft headlines.
Long Term /Fri night through Tuesday/...
As of 330 am Thursday...A gradual improvement in wind/sea
conditions forecast Sunday into Monday as the pressure gradient
loosens and high pressure moves through from the west. Winds and
seas will build again Monday as a cold front approaches from
the west. Winds and seas will remain elevated behind the front
Tuesday.
&&
.TIDES/COASTAL FLOODING...
As of 1 pm Thu...A Coastal Flood Advisory remains in effect
from Ocracoke northward due to very strong winds associated
with the powerful cyclone moving off to the northeast. Water
level rises of 2 to 4 feet are expected, highest on Hatteras
Island south of Oregon Inlet. A High Surf Advisory remains in
effect through this evening north of Hatteras due to large
breaking waves. A Low Water Advisory is in effect for the
Pamlico, Pungo, Neuse and Bay Rivers through Friday morning due
to the strong west northwest winds.
&&
.CLIMATE...
Record Low temps for 01/05 (Friday)
LOCATION TEMP/YEAR
New Bern 17/2008 (KEWN ASOS)
Cape Hatteras 18/1981 (KHSE ASOS)
Greenville 3/1918 (COOP - Not KPGV AWOS)
Morehead City 15/1981 (COOP - Not KMRH ASOS)
Kinston 12/1904 (COOP - Not KISO AWOS)
Jacksonville 17/2008 (KNCA ASOS)
Record Low Max temps for 01/05 (Friday)
LOCATION TEMP/YEAR
New Bern 32/1969 (KEWN ASOS)
Cape Hatteras 29/1981 (KHSE ASOS)
Greenville 25/1920 (COOP - Not KPGV AWOS)
Morehead City 33/1969 (COOP - Not KMRH ASOS)
Kinston 26/1904 (COOP - Not KISO AWOS)
Jacksonville 30/1959 (KNCA ASOS)
Record Low temps for 01/06 (Saturday)
LOCATION TEMP/YEAR
New Bern 15/1981 (KEWN ASOS)
Cape Hatteras 17/1981 (KHSE ASOS)
Greenville 8/1920 (COOP - Not KPGV AWOS)
Morehead City 13/1999 (COOP - Not KMRH ASOS)
Kinston 10/1904 (COOP - Not KISO AWOS)
Jacksonville 15/1959 (KNCA ASOS)
Record Low Max temps for 01/06 (Saturday)
LOCATION TEMP/YEAR
New Bern 35/1988 (KEWN ASOS)
Cape Hatteras 32/1988 (KHSE ASOS)
Greenville 29/1919 (COOP - Not KPGV AWOS)
Morehead City 36/2016 (COOP - Not KMRH ASOS)
Kinston 30/1969 (COOP - Not KISO AWOS)
Jacksonville 35/1988 (KNCA ASOS)
Record Low temps for 01/07 (Sunday)
LOCATION TEMP/YEAR
New Bern 17/2004 (KEWN ASOS)
Cape Hatteras 19/2014 (KHSE ASOS)
Greenville 10/1924 (COOP - Not KPGV AWOS)
Morehead City 20/2014 (COOP - Not KMRH ASOS)
Kinston 13/2014 (COOP - Not KISO AWOS)
Jacksonville 16/2014 (KNCA ASOS)
Record Low Max temps for 01/07 (Sunday)
LOCATION TEMP/YEAR
New Bern 32/2014 (KEWN ASOS)
Cape Hatteras 37/2014 (KHSE ASOS)
Greenville 26/2014 (COOP - Not KPGV AWOS)
Morehead City 33/1988 (COOP - Not KMRH ASOS)
Kinston 26/1942 (COOP - Not KISO AWOS)
Jacksonville 30/2014 (KNCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory until 7 PM EST this evening for NCZ103.
Coastal Flood Advisory until 10 AM EST Friday for NCZ103-104.
MARINE...Low Water Advisory until 10 AM EST Friday for AMZ136-137.
Small Craft Advisory until 10 AM EST Friday for AMZ136-137.
Gale Warning until 7 AM EST Friday for AMZ135-156-158.
Small Craft Advisory until 7 PM EST Friday for AMZ130-131.
Gale Warning until 10 AM EST Friday for AMZ150-152-154.
&&
SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CTC
AVIATION...JME/CTC
MARINE...HSA/CTC
TIDES/COASTAL FLOODING...MHX
CLIMATE...MHXHazardous weather outlook, Jan 4, 3:18 PM EST, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 318 PM EST Thu Jan 4 2018 NCZ029-044>047-079>081-090>095-098-052030- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- 318 PM EST Thu Jan 4 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Any snow on area roads that melted today will quickly refreeze tonight. The resulting black ice will make driving hazardous. West to northwest winds tonight will create wind chill values in the single digits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ103-052030- Outer Banks Dare- 318 PM EST Thu Jan 4 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Coastal Flood Advisory. Any snow on area roads that melted today will quickly refreeze tonight. The resulting black ice will make driving hazardous. West to northwest winds tonight will create wind chill values in the single digits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ104-052030- Outer Banks Hyde- 318 PM EST Thu Jan 4 2018 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. West to northwest winds tonight will create wind chill values in the single digits. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 4, 1:35 PM EST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
135 PM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW HOLLY RIDGE 34.50N 77.56W
01/04/2018 M5.5 INCH ONSLOW NC TRAINED SPOTTER
5.5 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER IN HOLLY RIDGE.
1216 PM SNOW 1 N MICHAEL J SMITH AIR 34.75N 76.65W
01/04/2018 M2.0 INCH CARTERET NC NWS EMPLOYEE
2.0 INCHES OF SNOW REPORTED NORTH OF
BEAUFORT ALONG WITH 0.10 INCHES OF ICE.
1145 AM SNOW 1 NW COASTAL CAROLINA R 35.09N 77.05W
01/04/2018 M4.8 INCH CRAVEN NC TRAINED SPOTTER
4.75 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER AS WELL AS GLAZE OF ICE.
1110 AM SNOW 1 NNE BELGRADE 34.88N 77.23W
01/04/2018 E4.5 INCH ONSLOW NC PUBLIC
SOCIAL MEDIA REPORT OF 4.5 INCHES IN
BELGRADE.
1100 AM SNOW 1 SE WASHINGTON PARK 35.53N 77.02W
01/04/2018 M6.8 INCH BEAUFORT NC TRAINED SPOTTER
6.8 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER IN WASHINGTON.
1027 AM SNOW HATTERAS ISLAND FISHING 35.58N 75.46W
01/04/2018 M0.5 INCH DARE NC COCORAHS
COCORAHS OBSERVER MEASURED 0.5 INCHES.
1021 AM SNOW 2 SSW DOWDY FICKLEN STA 35.57N 77.38W
01/04/2018 M5.2 INCH PITT NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 5.2 INCHES OF SNOW
JUST SOUTH OF GREENVILLE.
1002 AM SNOW 1 WSW KUHNS 34.79N 77.15W
01/04/2018 E5.0 INCH CARTERET NC PUBLIC
SOCIAL MEDIA REPORT OF 5.0 INCHES IN STELLA.
0954 AM SNOW 1 SE NEW BERN 35.11N 77.07W
01/04/2018 M5.3 INCH CRAVEN NC PUBLIC
5.25 INCHES OF SNOW REPORTED VIA SOCIAL
MEDIA.
0953 AM SNOW FORT BARNWELL 35.27N 77.33W
01/04/2018 M3.8 INCH CRAVEN NC TRAINED SPOTTER
3.75 INCHES OF SNOW.
0951 AM SNOW 1 ENE MIDWAY PARK 34.73N 77.32W
01/04/2018 E4.5 INCH ONSLOW NC PUBLIC
SOCIAL MEDIA REPORT OF 4.5 INCHES IN PINEY
GREEN NEAR JACKSONVILLE.
0951 AM SNOW 1 ENE MIDWAY PARK 34.73N 77.32W
01/04/2018 E4.5 INCH ONSLOW NC PUBLIC
SOCIAL MEDIA REPORT OF 4.5 INCHES IN PINEY
GREEN NEAR JACKSONVILLE.
0947 AM SNOW 3 NW WINTERVILLE 35.56N 77.44W
01/04/2018 M3.8 INCH PITT NC TRAINED SPOTTER
0942 AM SNOW 1 NW HAWS RUN 34.71N 77.57W
01/04/2018 M4.5 INCH ONSLOW NC COCORAHS
COCORAHS REPORT OF 4.5 INCHES OF SNOW NEAR
JACKSONVILLE.
0942 AM SNOW 2 WNW HAWS RUN 34.71N 77.57W
01/04/2018 M4.5 INCH ONSLOW NC COCORAHS
COCORAHS REPORT OF 4.5 INCHES OF SNOW NEAR
JACKSONVILLE.
0925 AM SNOW 1 E HARKERS ISLAND 34.69N 76.54W
01/04/2018 M1.1 INCH CARTERET NC PUBLIC
1.1 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER IN HARKERS ISLAND.
0923 AM SNOW 3 NNE NEW BERN 35.17N 77.06W
01/04/2018 M6.0 INCH CRAVEN NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 6.0 INCHES OF SNOW
A FEW MILES NORTH OF NEW BERN.
0915 AM SNOW 1 W BROAD CREEK 34.71N 76.99W
01/04/2018 E2.5 INCH CARTERET NC NWS EMPLOYEE
AVERAGE SNOWFALL ACROSS AREA WAS 2.5 INCHES
IN OCEAN, NC.
0915 AM SNOW 1 WSW BROAD CREEK 34.71N 76.99W
01/04/2018 E2.5 INCH CARTERET NC NWS EMPLOYEE
AVERAGE SNOWFALL ACROSS AREA WAS 2.5 INCHES
IN OCEAN, NC.
0912 AM SNOW PINE KNOLL SHORES 34.70N 76.82W
01/04/2018 M1.8 INCH CARTERET NC TRAINED SPOTTER
1.75 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER IN PINE KNOLL SHORES.
0908 AM SNOW 1 NNW NEUSE FOREST 34.97N 76.95W
01/04/2018 E4.0 INCH CRAVEN NC PUBLIC
SOCIAL MEDIA REPORT OF 4.0 INCHES IN STATELY
PINES, SOUTH SIDE OF NEW BERN.
0907 AM SNOW 1 ENE BROAD CREEK 34.72N 76.95W
01/04/2018 E2.5 INCH CARTERET NC PUBLIC
SOCIAL MEDIA REPORT OF 2.5 INCHES IN BROAD
CREEK.
0907 AM SNOW 1 WNW GRAINGERS 35.33N 77.53W
01/04/2018 M3.8 INCH LENOIR NC TRAINED SPOTTER
3.8 INCHES OF SNOW.
0905 AM SNOW 1 N DEEP RUN 35.14N 77.70W
01/04/2018 E3.5 INCH LENOIR NC PUBLIC
SOCIAL MEDIA REPORT OF 3.5 INCHES IN DEEP
RUN.
0903 AM SNOW SMYRNA 34.76N 76.52W
01/04/2018 E1.8 INCH CARTERET NC PUBLIC
SOCIAL MEDIA REPORT OF 1.5 TO 2 INCHES OF
SNOW IN SMYRNA.
0902 AM SNOW TRENT WOODS 35.08N 77.10W
01/04/2018 M5.5 INCH CRAVEN NC TRAINED SPOTTER
5.5 INCHES OF SNOW.
0900 AM SNOW 1 ESE HATTERAS VILLAGE 35.21N 75.68W
01/04/2018 M1.0 INCH DARE NC CO-OP OBSERVER
1.0 INCHES OF SNOW REPORTED IN HATTERAS
VILLAGE BY TRAINED OBSERVER.
0900 AM SNOW 4 W BLACK JACK 35.52N 77.31W
01/04/2018 M3.5 INCH PITT NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 3.5 INCHES OF SNOW
SE OF GREENVILLE.
0900 AM SNOW 2 SE DOWDY FICKLEN STAD 35.58N 77.33W
01/04/2018 M3.8 INCH PITT NC PUBLIC
SPOTTER MEASURED 3.75 INCHES OF SNOW SE OF
GREENVILLE.
0900 AM SNOW 1 WSW ORIENTAL 35.03N 76.71W
01/04/2018 E3.0 INCH PAMLICO NC PUBLIC
SOCIAL MEDIA REPORT OF AN AVERAGE OF 3
INCHES IN ORIENTAL.
0900 AM SNOW FOUNTAIN 35.67N 77.64W
01/04/2018 M3.0 INCH PITT NC TRAINED SPOTTER
3.0 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER IN FOUNTAIN.
0900 AM SNOW 3 E WALLACE 34.74N 77.95W
01/04/2018 M3.5 INCH DUPLIN NC COCORAHS
COCORAHS OBSERVER MEASURED 3.5 INCHES.
0857 AM SNOW 2 SE ASKIN 35.20N 77.04W
01/04/2018 M6.0 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER MEASURED 6.0 INCHES.
0857 AM SNOW CAPE CARTERET 34.69N 77.06W
01/04/2018 M3.0 INCH CARTERET NC COCORAHS
COCORAHS OBSERVERED MEASURED 3.0 INCHES.
0857 AM SNOW CEDAR POINT 34.68N 77.08W
01/04/2018 M1.2 INCH CARTERET NC COCORAHS
COCORAHS OBSERVER MEASURED 1.2 INCHES.
0857 AM SNOW 1 WNW ATLANTIC BEACH 34.71N 76.76W
01/04/2018 M3.1 INCH CARTERET NC COCORAHS
COCORAHS OBSERVER MEASURED 3.1 INCHES.
0857 AM SNOW MICHAEL J SMITH AIRPORT 34.73N 76.66W
01/04/2018 M2.0 INCH CARTERET NC COCORAHS
COCORAHS OBSERVER MEASURED 2.0 INCHES.
0851 AM SNOW 3 SE GREAT NECK 34.90N 76.63W
01/04/2018 M1.5 INCH CARTERET NC TRAINED SPOTTER
SPOTTER REPORTED 1.5 INCHES WITH NO WATER
LEVEL ISSUES IN BACK CREEK OFF OF ADAMS
CREEK.
0850 AM SNOW 2 ESE JACKSONVILLE 34.75N 77.38W
01/04/2018 M3.5 INCH ONSLOW NC PUBLIC
3.5 INCHES OF SNOW WITH ABOUT 0.10 INCHES OF
ICE REPORTED BY TRAINED SPOTTER.
0843 AM SNOW WHORTONSVILLE 35.10N 76.62W
01/04/2018 M3.5 INCH PAMLICO NC TRAINED SPOTTER
3.5 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER IN WHORTONSVILLE.
0841 AM SNOW 3 SE DOWDY FICKLEN STAD 35.57N 77.33W
01/04/2018 M5.0 INCH PITT NC TRAINED SPOTTER
5.0 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER SE OF GREENVILLE, WITH A TRACE OF
ICE AS WELL.
0830 AM SNOW 1 SW BRIDGETON 35.11N 77.04W
01/04/2018 M4.5 INCH CRAVEN NC PUBLIC
4.5 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER IN NEW BERN.
0830 AM SNOW 3 S JAMES CITY 35.03N 77.02W
01/04/2018 M3.8 INCH CRAVEN NC TRAINED SPOTTER
3.75 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER SOUTH OF NEW BERN.
0811 AM SNOW 1 E WINTERVILLE 35.53N 77.38W
01/04/2018 M3.6 INCH PITT NC TRAINED SPOTTER
3.6 INCHES OF SNOW.
0811 AM SNOW 3 NE WINTERVILLE 35.56N 77.37W
01/04/2018 M4.1 INCH PITT NC TRAINED SPOTTER
4.1 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER IN GREENVILLE.
0810 AM SNOW 1 NNW NAGS HEAD FISHING 35.99N 75.64W
01/04/2018 M3.5 INCH DARE NC PUBLIC
COCORAHS OBSERVER MEASURED 3.5 INCHES.
0804 AM SNOW 2 S DOWDY FICKLEN STADI 35.56N 77.37W
01/04/2018 M3.1 INCH PITT NC PUBLIC
3.1 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER SOUTH OF GREENVILLE.
0800 AM SNOW OCRACOKE LIGHTHOUSE 35.11N 75.99W
01/04/2018 M0.8 INCH HYDE NC COCORAHS
COCORAHS OBSERVER MEASURED 0.8 OF AN INCH.
0800 AM HEAVY RAIN 2 NE FRISCO 35.25N 75.60W
01/04/2018 E3.53 INCH DARE NC COCORAHS
24 HR RAINFALL TOTAL FROM NC-DR-65 WITH 1
INCH OF SNOW.
0800 AM SNOW 1 SSE TRENT WOODS 35.06N 77.09W
01/04/2018 M5.0 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER MEASURED 5.0 INCHES.
0800 AM HEAVY RAIN 2 NE FRISCO 35.25N 75.60W
01/04/2018 E3.53 INCH DARE NC COCORAHS
24 HR RAINFALL TOTAL FROM NC-DR-65 WITH 1
INCH OF SNOW.
0800 AM SNOW RIVER BEND 35.07N 77.15W
01/04/2018 M5.3 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER MEASURED 5.3 INCHES.
0800 AM SNOW TRENT WOODS 35.08N 77.10W
01/04/2018 M5.5 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER MEASURED 5.5 INCHES.
0800 AM SNOW 3 ENE JAMES CITY 35.08N 76.96W
01/04/2018 M4.5 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVER MEASURED 4.5 INCHES.
0800 AM SNOW 1 NNE TRENT WOODS 35.09N 77.09W
01/04/2018 M3.8 INCH CRAVEN NC COCORAHS
COCORAHS OBSERVED MEASURED 3.8 INCHES.
0753 AM SNOW 2 SW SIMPSON 35.55N 77.31W
01/04/2018 M3.7 INCH PITT NC COCORAHS
3.7 INCHES OF SNOW.
0748 AM SNOW 2 SSW DOWDY FICKLEN STA 35.57N 77.38W
01/04/2018 M4.0 INCH PITT NC TRAINED SPOTTER
4.0 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER SOUTH OF GREENVILLE.
0745 AM SNOW 1 SE JAMES CITY 35.05N 77.00W
01/04/2018 M3.0 INCH CRAVEN NC PUBLIC
3.0 INCHES MEASURED BY TRAINED SPOTTER SOUTH
OF NEW BERN.
0742 AM SNOW 2 SE HALF MOON 34.81N 77.45W
01/04/2018 M5.0 INCH ONSLOW NC COCORAHS
5 INCHES OF SNOW.
0730 AM SNOW 2 WNW ORIENTAL 35.05N 76.72W
01/04/2018 M5.0 INCH PAMLICO NC PUBLIC
5.0 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER NORTH OF ORIENTAL.
0730 AM SNOW 4 WSW GOOSE CREEK STATE 35.45N 76.98W
01/04/2018 M6.3 INCH BEAUFORT NC TRAINED SPOTTER
TRAINED SPOTTER MEASURED 6.3 INCHES OF SNOW
IN BLOUNT'S CREEK ALONG WITH A TRACE OF ICE.
0730 AM SNOW SIMPSON 35.57N 77.28W
01/04/2018 M4.5 INCH PITT NC TRAINED SPOTTER
4.5 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER IN SIMPSON.
0700 AM SNOW 3 SSW KINSTON REGIONAL 35.29N 77.64W
01/04/2018 M4.0 INCH LENOIR NC COCORAHS
COCORAHS OBSERVER MEASURED 4.0 INCHES.
0700 AM SNOW HOOKERTON 35.42N 77.59W
01/04/2018 M3.0 INCH GREENE NC COCORAHS
COCORAHS OBSERVER MEASURED 3.0 INCHES.
0700 AM SNOW 2 NE FRISCO 35.25N 75.60W
01/04/2018 M1.0 INCH DARE NC COCORAHS
COCORAHS OBSERVER MEASURED 1.0 INCHES.
0700 AM SNOW 3 WSW FOUNTAIN 35.65N 77.69W
01/04/2018 M2.3 INCH PITT NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2.3 INCHES OF SNOW
NEAR FOUNTAIN.
0700 AM SNOW 2 NE FRISCO 35.25N 75.60W
01/04/2018 M1.0 INCH DARE NC COCORAHS
COCORAHS OBSERVER MEASURED 1.0 INCHES.
0700 AM SNOW 1 WSW ORIENTAL 35.03N 76.70W
01/04/2018 M2.5 INCH PAMLICO NC COCORAHS
COCORAHS OBSERVER MEASURED 2.5 INCHES.
0700 AM SNOW 1 NNW KINSTON 35.29N 77.60W
01/04/2018 M5.0 INCH LENOIR NC COCORAHS
COCORAHS OBSERVER MEASURED 5.0 INCHES.
0700 AM SNOW 1 SSE DOWDY FICKLEN STA 35.59N 77.36W
01/04/2018 M5.0 INCH PITT NC COCORAHS
COCORAHS OBSERVED MEASURED 5.0 INCHES.
0700 AM SNOW 3 W WINTERVILLE 35.53N 77.45W
01/04/2018 M4.0 INCH PITT NC COCORAHS
COCORAHS OBSERVER MEASURED 4.0 ICHES.
0700 AM SNOW 1 E WINTERVILLE 35.53N 77.38W
01/04/2018 M5.0 INCH PITT NC COCORAHS
COCORAHS OBSERVER MEASURED 5.0 INCHES.
0700 AM SNOW 1 WNW AURORA 35.31N 76.80W
01/04/2018 M5.0 INCH BEAUFORT NC PUBLIC
5.0 INCHES OF SNOW MEASURED IN AURORA.
0700 AM SNOW 2 E VERONA 34.67N 77.45W
01/04/2018 M4.6 INCH ONSLOW NC COCORAHS
COCORAHS OBSERVER MEASURED 4.6 INCHES.
0700 AM SNOW 1 S BEAUTANCUS 35.11N 78.03W
01/04/2018 M3.8 INCH DUPLIN NC PUBLIC
3.8 INCHES OF SNOW MEASURED BY TRAINED
SPOTTER 10 MILES EAST OF FAISON.
0700 AM SNOW 1 SE DOWDY FICKLEN STAD 35.58N 77.35W
01/04/2018 M6.0 INCH PITT NC COCORAHS
COCORAHS OBSERVER MEASURED 6.0 INCHES.
0700 AM SNOW 4 WSW KINSTON REGIONAL 35.30N 77.67W
01/04/2018 M3.5 INCH LENOIR NC COCORAHS
COCORAHS OBSERVER MEASURED 3.5 INCHES.
0700 AM SNOW 1 ESE SANDY BOTTOM 35.20N 77.68W
01/04/2018 M4.2 INCH LENOIR NC COCORAHS
COCORAHS OBSERVER MEASURED 4.2 INCHES.
0630 AM SNOW FALKLAND 35.70N 77.51W
01/04/2018 M2.0 INCH PITT NC TRAINED SPOTTER
2.0 INCHES OF SNOW REPORTED IN FALKLAND BY
TRAINED SPOTTER.
0609 AM SNOW 1 SSE PUMPKIN CENTER 34.76N 77.35W
01/04/2018 M4.4 INCH ONSLOW NC TRAINED SPOTTER
4.4 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER NEAR JACKSONVILLE.
0525 AM SNOW 1 SW LA GRANGE 35.30N 77.80W
01/04/2018 M2.3 INCH LENOIR NC PUBLIC
2.25 INHES OF SNOW MEASURED BY TRAINED
SPOTTER IN LA GRANGE.
0520 AM SNOW 1 NNE SIMPSON 35.59N 77.27W
01/04/2018 M4.8 INCH PITT NC TRAINED SPOTTER
4.8 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER EAST OF GREENVILLE.
0514 AM SNOW 2 E SHINE 35.44N 77.75W
01/04/2018 M3.5 INCH GREENE NC PUBLIC
3.5 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER IN SHINE.
0400 AM COASTAL FLOOD HATTERAS FERRY TERMINAL 35.21N 75.70W
01/04/2018 DARE NC CO-OP OBSERVER
SOUND SIDE FLOODING OBSERVED IN HATTERAS
VILLAGE WITH UP TO 2.5 FEET OF WATER
OBSERVED IN A SHED. WATER WAS ALSO ACROSS NC
12 IN SEVERAL SPOTS DURING PEAK OF THE
STORM.
1130 PM SNOW RICHLANDS 34.90N 77.55W
01/03/2018 M1.0 INCH ONSLOW NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1.0 INCHES OF SNOW
IN RICHLANDS.
0710 PM SNOW 1 NW ALBERTSON 35.12N 77.82W
01/03/2018 M0.2 INCH DUPLIN NC PUBLIC
0.2 INCHES OF SLEET/SNOW MEASURED ALONG WITH
TRACE OF ICE IN ALBERTSON.
0630 PM FREEZING RAIN CATHERINE LAKE 34.79N 77.55W
01/03/2018 M0.10 INCH ONSLOW NC PUBLIC
0.10 INCHES OF FREEZING RAIN MEASURED 3
MILES NW OF JACKSONVILLE.
&&Local storm report, Jan 4, 1:38 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
138 PM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM SNOW 2 WNW NORTH RIVER 34.81N 76.67W
01/04/2018 M2.0 INCH CARTERET NC PUBLIC
TRAINED SPOTTER REPORTED 2.0 INCHES OF 4
MILES NORTH OF BEAUFORT.
&&
SGKLocal storm report, Jan 4, 1:40 PM EST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
140 PM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM SNOW 1 SW ARAPAHOE 35.01N 76.84W
01/04/2018 M3.5 INCH PAMLICO NC TRAINED SPOTTER
3.5 INCHES OF SNOW REPORTED BY TRAINED
SPOTTER IN MINNESOTT BEACH.
&&
SGKLocal storm report, Jan 4, 1:45 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
145 PM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM SNOW 1 NE WALLACE 34.74N 77.99W
01/04/2018 E4.9 INCH DUPLIN NC PUBLIC
SOCIAL MEDIA RELAYED REPORT OF 4.9 INCHES IN
WALLACE.
&&
DAGLocal storm report, Jan 4, 1:46 PM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
146 PM EST THU JAN 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 1 N VERONA 34.69N 77.48W
01/04/2018 M4.6 INCH ONSLOW NC PUBLIC
4.6 INCHES OF SNOW REPORTED NEAR VERONA VIA
SOCIAL MEDIA.
&&
SGKSpecial weather statement, Jan 4, 3:27 PM EST, 2 hours 25 minutes before
Special Weather Statement National Weather Service Newport/Morehead City NC 327 PM EST Thu Jan 4 2018 NCZ029-044>047-079>081-090>095-098-103-104-051300- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- Including the cities of Williamston, Robersonville, Oak City, Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, Maysville, Pollocksville, Trenton, New Bern, Havelock, Vanceboro, Cove City, Oriental, Bayboro, Arapahoe, Vandemere, Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Jacksonville, Richlands, Swansboro, North Topsail Beach, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 327 PM EST Thu Jan 4 2018 ...DANGEROUS DRIVING CONDITIONS TONIGHT... ...VERY COLD WIND CHILL TEMPERATURES TONIGHT... Any snow that melted this afternoon on area roads will quickly refreeze tonight as temperatures fall into the mid teens. The resulting black ice will make for dangerous driving conditions throughout the area. Stay off the roads if possible. If you must go out, keep plenty of space between you and other motorists. West to northwest winds overnight, combined with the arctic airmass, will result in very cold wind chill values overnight. Readings will average betweeen 2 and 7 degrees throughout the area. When venturing outside, make sure to dress in multiple layers and don't forget the hat and gloves. Also, bring pets inside and check on the elderly.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 7:00 AM EST | Small Craft Advisory | MHX | 3 days | |
| Jan 4, 7:01 AM EST | Wind Advisory | MHX | 6 hr | |
| Jan 4, 8:48 AM EST | Low Water Advisory | MHX | 19 hr |
Nearby
Wind Chill Advisories in North Carolina, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.